Alert archive / New York / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 2, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 19, 2013, 9:29 PM EDT for Bennington County, Windham County, Vermont; 5 counties in New York; Berkshire County, Massachusetts. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2013, 9:29 PM EDT (01:29 UTC)
- Expired
- Apr 19, 2013, 10:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 85 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.5 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471
WUUS51 KALY 200129
SVRALY
MAC003-NYC001-021-039-083-091-VTC003-025-200230-
/O.NEW.KALY.SV.W.0002.130420T0129Z-130420T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
929 PM EDT FRI APR 19 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...WATERVLIET...LATHAM...DELMAR...
COLONIE...COHOES...ALBANY...
NORTHERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
NORTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
THIS INCLUDES THE CITIES OF...TROY...RENSSELAER...NASSAU...EAST
GREENBUSH...
EXTREME SOUTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
SOUTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
SOUTH CENTRAL WINDHAM COUNTY IN SOUTHERN VERMONT...
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...PITTSFIELD...NORTH ADAMS...
* UNTIL 1030 PM EDT
* AT 923 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COHOES TO GUILDERLAND TO WESTERLO...OR ALONG A LINE EXTENDING
FROM COHOES TO COLONIE TO 11 MILES WEST OF DELMAR TO 16 MILES
SOUTHWEST OF DELMAR...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BRUNSWICK CENTER...CENTER BRUNSWICK...RENSSELAER AND MENANDS BY 935
PM EDT...
NEW BALTIMORE...WYANTSKILL...WYNANTSKILL AND SELKIRK BY 940 PM
EDT...
WEST SAND LAKE AND GRAFTON BY 945 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4279 7251 4272 7261 4273 7301 4271 7301
4271 7295 4270 7294 4267 7299 4266 7295
4263 7294 4239 7300 4240 7417 4257 7409
4283 7369 4278 7257 4281 7254
TIME...MOT...LOC 0129Z 270DEG 42KT 4279 7365 4269 7379
4257 7395 4248 7397
$$2 follow-up statements
919
WWUS51 KALY 200158
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
958 PM EDT FRI APR 19 2013
NYC001-039-091-200208-
/O.CAN.KALY.SV.W.0002.000000T0000Z-130420T0230Z/
ALBANY NY-GREENE NY-SARATOGA NY-
958 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
SARATOGA...NORTHEASTERN GREENE AND ALBANY COUNTIES IS CANCELLED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4279 7251 4272 7261 4273 7301 4271 7301
4271 7295 4270 7294 4267 7299 4266 7295
4263 7294 4239 7300 4240 7370 4259 7369
4282 7340 4278 7257 4281 7254
TIME...MOT...LOC 0158Z 270DEG 42KT 4278 7319 4269 7333
4257 7349 4248 7351
$$
MAC003-NYC021-083-VTC003-025-200230-
/O.CON.KALY.SV.W.0002.000000T0000Z-130420T0230Z/
BENNINGTON VT-BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY-WINDHAM VT-
958 PM EDT FRI APR 19 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT
FOR SOUTH CENTRAL WINDHAM...SOUTHERN RENSSELAER...NORTHEASTERN
COLUMBIA...NORTHERN BERKSHIRE AND SOUTHWESTERN BENNINGTON COUNTIES...
AT 953 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORTH POWNAL TO BUCKS CORNER TO MILLERS CORNERS TO
MALDEN BRIDGE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
BENNINGTON TO 14 MILES EAST OF TROY TO NASSAU...MOVING EAST AT 50
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WYOMANOCK...STEPHENTOWN CENTER...QUEECHY AND NORTH STEPHENTOWN BY
1005 PM EDT...
WEST PITTSFIELD...STEVENS CORNER...STEARNSVILLE AND SHAKER VILLAGE
BY 1010 PM EDT...
WHITINGHAM AND NEW LENOX BY 1015 PM EDT...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4279 7251 4272 7261 4273 7301 4271 7301
4271 7295 4270 7294 4267 7299 4266 7295
4263 7294 4239 7300 4240 7370 4259 7369
4282 7340 4278 7257 4281 7254
TIME...MOT...LOC 0158Z 270DEG 42KT 4278 7319 4269 7333
4257 7349 4248 7351
$$984
WWUS51 KALY 200230
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1030 PM EDT FRI APR 19 2013
MAC003-NYC021-083-VTC003-025-200240-
/O.EXP.KALY.SV.W.0002.000000T0000Z-130420T0230Z/
BENNINGTON VT-BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY-WINDHAM VT-
1030 PM EDT FRI APR 19 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WINDHAM...
SOUTHERN RENSSELAER...NORTHEASTERN COLUMBIA...NORTHERN BERKSHIRE AND
SOUTHWESTERN BENNINGTON COUNTIES HAS EXPIRED...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.
LAT...LON 4279 7251 4272 7261 4273 7301 4271 7301
4271 7295 4270 7294 4267 7299 4266 7295
4263 7294 4239 7300 4240 7370 4259 7369
4282 7340 4278 7257 4281 7254
TIME...MOT...LOC 0158Z 270DEG 42KT 4277 7319 4268 7333
4257 7349 4248 7351
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:12 PM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 19, 7:12 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
712 PM EDT FRI APR 19 2013
.SYNOPSIS...
A COLD FRONT WILL CROSS THROUGH THE REGION TONIGHT...BRINGING
WIDESPREAD SHOWERS AND THE THREAT OF THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COLDER AIRMASS WITH BE USHERED IN ON
BRISK WESTERLY WINDS FOR SATURDAY. HIGH PRESSURE WILL BUILD IN FOR
SUNDAY...WITH SUNSHINE AND LIGHTER WINDS BUT CONTINUED COOL
TEMPERATURES.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
AS OF 630 PM EDT...COLD FRONT WAS ALONG A KMSS...KRME...KITH LINE
WITH SHOWERS AND EMBEDDED ISOLATE THUNDERSTORMS TRACKING NORTH
NORTHEAST ALONG AND BEHIND THE FRONT. THE LEADING EDGE OF THE
SHOWERS WERE MAINLY FROM THE WESTERN ADIRONDACKS AND MOHAWK VALLEY
SOUTHWARD THROUGH THE EASTERN CATSKILLS. THERE IS VERY LITTLE
INSTABILITY IN THE REGION BUT BOUNDARY LAYER WINDS ARE RATHER
STRONG...AS EVIDENCED BY THE STRONG SOUTHERLY WINDS THAT HAVE
MIXED DOWN IN MANY REGIONS WELL AHEAD OF THE FRONT. INDICATING
SOME GUSTS AROUND 40 MPH IN SOME SPOTS JUST DUE TO THE GRADIENT
WIND THROUGH EARLY THIS EVENING. SOME OF THE WINDS BEHIND THE
FRONT FROM THE SOUTHWEST TO NORTHWEST HAVE ACTUALLY BEEN STRONGER
THAN THOSE AHEAD OF THE FRONT.
SOME OF THE NEAR TERM MESOSCALE MODELS SUGGEST A LINE OF ENHANCED
SHOWER ACTIVITY WITH A POSSIBLE RUMBLE OF THUNDER DEVELOPING AS IT
APPROACHES THE CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION AND
EASTERN CATSKILLS. THEN THE LINE MAINTAINS ITSELF AS IT TRACKS
THROUGH THE REST OF THE REGION. WILL JUST HAVE TO KEEP AN EYE FOR
ANY ISOLATED ENHANCED WIND GUSTS IN CONVECTIVE ELEMENTS BUT THE
CHANCES OF ANY ORGANIZED WIND DAMAGE THREAT IS VERY LOW AT THIS
TIME WITH THE LIMITED INSTABILITY.
THE COLD FRONT SHOULD BE THROUGH OUR REGION AND INTO CENTRAL AND
EASTERN NEW ENGLAND BY SUNRISE...AND BASED ON THE TEMPERATURES AND
SKY COVER BEHIND THE FRONT CURRENTLY...SIDING WITH THE COOLER
TEMPERATURE GUIDANCE FOR LOW TEMPERATURES TONIGHT. LOWS IN THE
40S...WITH SOME MID TO UPPER 30S IN THE SOUTHERN ADIRONDACKS.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
TEMPERATURES SATURDAY WILL HIGHLY DEPEND ON HOW MUCH SUN WE CAN
GET. CURRENTLY QUITE CLOUDY AND COOL BEHIND THE FRONT IN THE GREAT
LAKES AND OH VALLEY. GUIDANCE SUGGESTS SUPPORT FOR LAKE EFFECT
RAIN AND SNOW SHOWERS INTO THE WESTERN MOHAWK VALLEY AND SOUTHERN
ADIRONDACKS. RELATIVELY STRONG COLD ADVECTION AND MOISTURE FROM
THE LAKES ALONG WITH SLOWLY DEPARTING UPPER DYNAMICS COULD KEEP
MANY AREAS IN MORE CLOUDS THAN SUN MUCH OF THE DAY. STRONG WEST TO
NORTHWEST WINDS SHOULD PREVAIL...BUT MAINLY BELOW WIND ADVISORY
CRITERIA. WILL WORD SOME GUSTS AROUND 40 MPH IN SOME AREAS
TOMORROW. BASED ON FORECASTED BOUNDARY LAYER TEMPERATURES AND THE
MIXING POTENTIAL...WENT ON THE COOLER SIDE OF GUIDANCE. BUT
AGAIN...IF SOME SUNSHINE CAN INCREASE DURING THE AFTERNOON...IT
WOULD ADD A FEW DEGREES TO THE HIGH TEMPERATURES LATE. HIGHS IN
THE UPPER 40S TO MID 50S...SOME MID TO UPPER 30S SOUTHERN
ADIRONDACKS.
RELATIVELY STRONG HIGH PRESSURE BUILDS INTO THE REGION SATURDAY
NIGHT THROUGH SUNDAY NIGHT. THERE COULD STILL BE SOME STRONG WEST
TO NORTHWEST BOUNDARY LAYER WINDS SATURDAY NIGHT DIMINISHING
TOWARD SUNRISE SUNDAY MORNING...AND SOME LAKE EFFECT CLOUDINESS IN
WESTERN AREAS. WITH ANY LITTLE BIT OF MIXING WITH ANY PERSISTENT
LIGHT WIND...TEMPERATURES SHOULD BE ON THE WARMER SIDE OF
GUIDANCE...BUT STILL COOL. LOWS IN THE 20S TO AROUND 30...SOME
UPPER TEENS IN THE SOUTHERN ADIRONDACKS.
WINDS SHOULD TREND TO LIGHT ON SUNDAY...BUT WITH QUITE A BIT OF
SUNSHINE IN MANY AREAS. EVEN THOUGH THE BOUNDARY LAYER TEMPERATURES
ARE STILL GOING TO BE COOL...THE STRONG SUN SHOULD HELP
TEMPERATURES TO REACH THE MID TO UPPER 50S...WITH SOME 40S IN THE
SOUTHERN ADIRONDACKS. SUNDAY NIGHT...WITH NEARLY CALM WINDS AND
MOSTLY CLEAR SKY...TEMPERATURES SHOULD FALL TO AROUND THE SAME AS
SATURDAY NIGHT.
ON MONDAY...HIGH PRESSURE BEGINS TO BUILD EAST AND WEAK WARM
ADVECTION BEGINS. LOW LEVEL WINDS SHIFT TO SOUTHEAST...BUT THE DRY
LOW LEVELS SHOULD PREVENT WIDESPREAD CLOUD COVER MUCH OF THE DAY.
HIGHS MONDAY IN THE MID 50S TO AROUND 60.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
UNSETTLED WEATHER IS EXPECTED DURING MUCH OF THE LONG TERM PERIOD
ESPECIALLY WEDNESDAY THROUGH THURSDAY.
MONDAY NIGHT AND TUESDAY...EXPECT CLOUDS TO START INCREASING FROM SOUTHWEST
TO NORTHEAST AS FA BECOMES SANDWICHED BETWEEN LOW PRESSURE IN THE
GREAT LAKES AND LOW PRESSURE MOVING ALONG THE EASTERN SEABOARD EAST
OF CAPE HATTERAS. HAVE PLACED LOW CHANCE POPS IN THE GRIDS ACRS THE
EXTREME SOUTHEAST CORNER OF FA MONDAY NIGHT. EXPECT LOWS GENERALLY
IN THE 30S WITH SOME UPPER 20S ACROSS THE WESTERN ADIRONDACKS AND
SOUTHERN GREEN MOUNTAINS. HIGHS ON TUESDAY ARE EXPECTED TO BE IN THE
UPPER 40S TO UPPER 50S.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE LOW PRESSURE SYSTEM
MOVING THROUGH THE UPPER GREAT LAKES WILL START TO SWING A COLD
FRONT INTO THE EASTERN GREAT LAKES BY WEDNESDAY MORNING AS THE
COASTAL LOW LIFTS SLOWLY NORTHWARD TO A POSITION EAST OF CAPE COD BY
WEDNESDAY MORNING. AS THESE TWO SYSTEMS START TO IMPACT THE FA HAVE
PLACED INCREASING POPS ACRS THE REGION PARTICULARLY WEDNESDAY AND
WEDNESDAY NIGHT WITH THE HIGHEST POPS WEDNESDAY NIGHT AS THE COLD
FRONT MOVES ACRS THE FA AND BECOMES NEARLY STATIONARY JUST TO OUR
EAST WITH ANOTHER WAVE OF LOW PRESSURE EXPECTED TO LIFT NORTHWARD
ALONG THE FRONTAL BOUNDARY. LOWS TUESDAY NIGHT ARE EXPECTED TO
GENERALLY BE IN THE MID 30S TO LOWER 40S WITH HIGHS ON WEDNESDAY IN
THE 50S TO MID 60S AND LOWS WEDNESDAY NIGHT IN THE MID 30S TO MID
40S.
THURSDAY...THE FORECAST IS RATHER UNCERTAIN AS IT WILL HINGE ON HOW
CLOSE THE FRONTAL BOUNDARY REMAINS TO OUR FA AND WHERE THE LOW
PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY. DUE TO THE
UNCERTAINTY WILL LEAVE CHANCE POPS IN THE GRIDS FOR NOW WITH HIGHS
GENERALLY IN THE UPPER 40S TO UPPER 50S.
OVERALL EXPECT ABOVE NORMAL PRECIPITATION AND BELOW NORMAL TEMPS
DURING THE LONG TERM PERIOD.
&&
.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT WILL MOVE ACROSS THE LOCAL AREA THIS EVENING
ACCOMPANIED BY SHOWERS. THERE IS THE THREAT FOR A LOW-TOPPED
CONVECTIVE BAND TO DEVELOP IF THE AIRMASS CAN BECOME DESTABILIZED
ENOUGH. WILL HAVE STRONG VERTICAL SHEAR AND LARGE SCALE ASCENT
ACROSS REGION. HAVE A PERIOD OF SHOWERS IN TAFS WITH MVFR
CONDITIONS AS COLD FRONT MOVES THROUGH. DO NOT HAVE MENTION OF
THUNDERSTORM IN TAFS BUT DO HAVE A TEMPO FOR HIGHER WIND GUSTS AS
CONVECTION PULLS STRONGER WINDS DOWN ALONG WITH IFR CONDITIONS FOR
THE HEAVIER SHOWERS THROUGH AROUND MIDNIGHT.
THE LOW LEVEL JET INCREASES EARLY THIS EVENING AHEAD OF THE COLD
FRONT ESPECIALLY ACROSS SOUTHEAST NY AND NEW ENGLAND. HAVE INCLUDE
LOW LEVEL WIND SHEAR IN KPOU TAF AS IT GETS INTO THE STRONG LOW
LEVEL JET. THIS THREAT WILL END WITH THE PASSAGE OF THE COLD
FRONT.
THE COLD FRONT FEATURES A STRONG THERMAL GRADIENT AND TEMPERATURES
ARE DROPPING OFF QUICKLY WITH ITS PASSAGE AS WINDS SHIFT TO THE WEST
USHERING IN A COLDER...MORE SEASONABLE AIRMASS. WINDS WILL QUIET
DOWN LATE TONIGHT THEN PICK UP OUT OF THE WEST AND BECOME BRISK
AND GUSTY AFTER SUNRISE WITH A TIGHT PRESSURE GRADIENT ACROSS
REGION.
OUTLOOK...
SAT NIGHT-MON...VFR. NO SIG WX.
MON NIGHT-TUE...VFR/MVFR. SLGT CHC -SHRA.
WED...VFR-MVFR. CHC -SHRA.
&&
.FIRE WEATHER...
GUSTY SOUTHERLY WINDS THE REST OF THE AFTERNOON UP TO AROUND
40 MPH...
GUSTY WEST TO NORTHWEST WINDS UP TO AROUND 40 MPH ARE EXPECTED
TOMORROW...
A COLD FRONT WILL CROSS THROUGH THE REGION TONIGHT...BRINGING
WIDESPREAD SHOWERS AND THE THREAT OF THUNDERSTORMS. WITH THE
PASSAGE OF THE COLD FRONT...A COLDER AIRMASS WITH BE USHERED IN ON
BRISK WESTERLY WINDS FOR SATURDAY. HIGH PRESSURE WILL BUILD IN FOR
SUNDAY...WITH SUNSHINE AND LIGHTER WINDS BUT CONTINUED COOL
TEMPERATURES.
WE CAN EXPECT A QUARTER INCH OF RAIN OR MORE WITH THE COLD FRONT
TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING.
RELATIVE HUMIDITIES SHOULD BE 80 TO 100 PERCENT TONIGHT...DROPPING
TO 30 TO 45 PERCENT TOMORROW. RELATIVE HUMIDITIES SHOULD RISE TO
70 TO 90 PERCENT TOMORROW NIGHT AND DROP TO AROUND 25 PERCENT
SUNDAY.
THE WIND WILL TURN TO THE NORTHWEST OVERNIGHT. THIS WIND WILL
USHER MUCH COOLER AIR FOR SATURDAY. THE WIND WILL BE 15-25 MPH
WITH GUSTS OVER 35 MPH. SUNDAY LOOKS MOSTLY SUNNY AND DRY WITH
LIGHTER WINDS...GENERALLY VARIABLE AT 15 MPH OR LESS.
THE NEXT CHANCE FOR SIGNIFICANT PRECIPITATION FOLLOWING
TONIGHT...WILL BE MONDAY NIGHT INTO WEDNESDAY.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE LIKELY DURING THE NEXT FIVE DAYS.
A COLD FRONT WILL BRING A ROUND OF SHOWERS AND POSSIBLE
THUNDERSTORM LATER INTO THE EVENING WITH RAINFALL AMOUNTS STILL
LOOKING TO BE BETWEEN A HALF INCH TO AN INCH ACROSS OUR ENTIRE
REGION.
THE COMBINATION OF THIS RAINFALL AND THE SNOW MELT WILL LIKELY CAUSE
SIGNIFICANT WITHIN BANKS OF RIVERS TO OUR NORTH...INCLUDING THE
SCHROON. HOWEVER...NO FLOODING IS LIKELY ASSUMING THESE RAINFALL
AMOUNTS ARE CORRECT.
THE RAIN COULD COME DOWN BRIEFLY HEAVILY AND PRODUCE SOME PONDING OF
WATER IN AREAS OF POOR DRAINAGE THIS EVENING.
THE RAIN WILL TAPER TO LEFTOVER LIGHTER SHOWERS TOWARD SATURDAY WITH
SOME OF THESE IN THE FORM OF SNOW SHOWERS IN THE MOUNTAINS WITH
LITTLE IF ANY ACCUMULATION.
OTHERWISE...IT WILL BE MAINLY DRY SATURDAY THROUGH MONDAY. COOLER
TEMPERATURES IN THE MOUNTAINS WILL SLOW THE AMOUNT SNOW MELT AND
RESULTANT RUNOFF.
THE NEXT CHANCE OF PRECIPITATION WILL BE MONDAY NIGHT THROUGH
WEDNESDAY. IT MIGHT BE COLD ENOUGH FOR SOME OF THE PRECIPITATION
TO FALL AS SNOW IN THE MOUNTAINS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.
&&
SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...11
AVIATION...IAA/11
FIRE WEATHER...NAS
HYDROLOGY...NASHazardous weather outlook, Apr 19, 4:10 PM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 410 PM EDT FRI APR 19 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 410 PM EDT FRI APR 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. A LINE OF SHOWERS WITH EMBEDDED ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED TO TRACK EAST AND THROUGH THE REGION THIS EVENING. LOCALLY HEAVY RAIN...WIND GUSTS UP TO 50 MPH AND OCCASIONAL LIGHTNING ARE POSSIBLE IN THUNDERSTORMS. STRONG SOUTHERLY GRADIENT WINDS WILL GUST UP TO 40 MPH INTO THIS EVENING...ESPECIALLY ACROSS THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT AND ELEVATED TERRAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG WEST TO NORTHWEST GRADIENT WINDS WILL GUST UP TO 40 MPH TOMORROW...ESPECIALLY ACROSS THE MOHAWK VALLEY...GREATER CAPITAL DISTRICT AND ELEVATED TERRAIN. IF THESE WINDS WERE TO GUST CONSIDERABLY STRONGER...A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 19, 8:00 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
800 PM EDT FRI APR 19 2013
NYZ033-039>043-050-082>084-200100-
HAMILTON NY-MONTGOMERY NY-SOUTHERN WASHINGTON NY-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-SOUTHEAST WARREN NY-
SOUTHERN FULTON NY-NORTHERN FULTON NY-SOUTHERN SARATOGA NY-
NORTHERN SARATOGA NY-
800 PM EDT FRI APR 19 2013
...THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN IN
HAMILTON COUNTY IN EASTERN NEW YORK...
MONTGOMERY COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 50
MPH...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LEWEY LAKE CAMPGROUND TO CAROGA LAKE...OR ALONG A
LINE EXTENDING FROM SPECULATOR TO 10 MILES NORTHWEST OF
GLOVERSVILLE...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS WILL BE NEAR...
JOHNSTOWN AND FONDA BY 805 PM EDT
TRIBES HILL...SACANDAGA CAMPGROUND...WELLS AND GLOVERSVILLE BY 810 PM
EDT
MAYFIELD BY 815 PM EDT
FORT JOHNSON...NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE BY
820 PM EDT
LAT...LON 4371 7338 4359 7342 4358 7340 4363 7337
4363 7331 4300 7333 4296 7373 4299 7411
4286 7437 4293 7466 4375 7449
TIME...MOT...LOC 2358Z 271DEG 32KT 4365 7437 4312 7447
NASSpecial weather statement, Apr 19, 8:24 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
824 PM EDT FRI APR 19 2013
NYZ040-047-048-058-063-200100-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-WESTERN GREENE NY-
WESTERN ULSTER NY-
824 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SHARON SPRINGS TO 21 MILES WEST OF JEFFERSON TO 30 MILES
SOUTHWEST OF JEFFERSON TO 43 MILES SOUTHWEST OF JEFFERSON TO 52 MILES
SOUTHWEST OF JEFFERSON TO 71 MILES SOUTH OF JEFFERSON...AND MOVING
EAST AT 40 MPH.
THUNDERSTORMS WILL BE NEAR...
SUMMIT...RICHMONDVILLE AND COBLESKILL BY 840 PM EDT
JEFFERSON AND CENTRAL BRIDGE BY 850 PM EDT
SCHOHARIE AND DELANSON BY 855 PM EDT
DUANESBURG...NORTH BLENHEIM AND MIDDLEBURGH BY 900 PM EDT
LAT...LON 4174 7458 4187 7447 4201 7478 4216 7452
4221 7454 4234 7447 4241 7461 4251 7471
4267 7464 4283 7466 4286 7473 4287 7408
4282 7407 4248 7442 4230 7448 4201 7454
4192 7438 4180 7443 4165 7441 4165 7442
TIME...MOT...LOC 0023Z 269DEG 37KT 4278 7463 4248 7497
4224 7505 4200 7508 4192 7492 4179 7497
4149 7494Special weather statement, Apr 19, 8:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
856 PM EDT FRI APR 19 2013
NYZ040-047>053-058>060-063>065-200130-
MONTGOMERY NY-SCHOHARIE NY-WESTERN SCHENECTADY NY-
EASTERN SCHENECTADY NY-WESTERN ALBANY NY-EASTERN ALBANY NY-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-WESTERN COLUMBIA NY-
WESTERN RENSSELAER NY-SOUTHERN SARATOGA NY-
856 PM EDT FRI APR 19 2013
...STRONG THUNDERSTORMS IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
ALBANY COUNTY IN EAST CENTRAL NEW YORK...
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 854 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM DELANSON TO BREAKABEEN TO 6 MILES SOUTHWEST OF PRATTSVILLE TO
NAPANOCH...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF AMSTERDAM
TO 6 MILES SOUTH OF COBLESKILL TO ROXBURY TO ELLENVILLE...AND MOVING
EAST AT 55 MPH.
THUNDERSTORMS WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND...SCHOHARIE...PRATTSVILLE AND NAPANOCH BY
900 PM EDT
ROTTERDAM JUNCTION...MOUNT TREMPER...LANESVILLE AND WEST SHOKAN BY
905 PM EDT
SCOTIA AND OLIVEBRIDGE BY 910 PM EDT
LAT...LON 4165 7442 4173 7454 4179 7455 4187 7447
4192 7457 4211 7459 4215 7453 4217 7446
4221 7454 4235 7444 4241 7458 4259 7456
4285 7431 4294 7350 4267 7375 4232 7381
4173 7374
TIME...MOT...LOC 0055Z 261DEG 47KT 4278 7425 4260 7444
4225 7449 4174 7442Local storm report, Apr 19, 9:19 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
919 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND GST FACTORY VILLAGE 43.02N 73.86W
04/19/2013 E60 MPH SARATOGA NY NWS EMPLOYEE
&&
EVENT NUMBER ALY1300026
LFMLocal storm report, Apr 19, 9:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
924 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM TSTM WND GST FACTORY VILLAGE 43.02N 73.86W
04/19/2013 E60 MPH SARATOGA NY NWS EMPLOYEE
WINDS ESTIMATED BETWEEN 50 AND 60 MPH
&&
CORRECTED EVENT TIME...REMARKS
EVENT NUMBER ALY1300026
LFMLocal storm report, Apr 19, 9:29 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
929 PM EDT FRI APR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG BALLSTON SPA 43.01N 73.85W
04/19/2013 SARATOGA NY EMERGENCY MNGR
POWERLINES DOWN ON MIDDLELINE ROAD
&&
EVENT NUMBER ALY1300027
LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 9:11 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 64 min |
| Apr 19, 10:09 PM EDT | Severe Thunderstorm Warning | ALY | Bennington, Windham | 66 min |
| Apr 19, 8:00 PM EDT | Special Weather Statement | ALY | Fulton, Hamilton, Montgomery, Saratoga, Warren, Washington | 60 min |
| Apr 19, 8:24 PM EDT | Special Weather Statement | ALY | Schoharie | 36 min |
| Apr 19, 8:56 PM EDT | Special Weather Statement | ALY | Albany, Greene, Schenectady, Schoharie, Ulster | 34 min |
| Apr 19, 9:47 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 58 min |
| Apr 20, 4:56 AM EDT | River Flood Warning | ALY | Hamilton | 3 hr |
| Apr 20, 8:24 AM EDT | River Flood Warning | ALY | Herkimer, Oneida | 28 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2013Severe Thunderstorm Warnings in Vermont, 2013Severe Thunderstorm Warnings in Massachusetts, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.